Alert archive / South Carolina / River Flood Warnings in 2021
River Flood Warning 6, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Feb 14, 2021, 4:04 AM EST for Edgefield County, McCormick County, South Carolina. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2021, 4:04 AM EST (09:04 UTC)
- Expired
- Feb 14, 2021, 10:32 AM EST
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stevens Creek near Modoc (MODS1). The gauge peaked at 20.03 ft at Feb 14, 2021, 5:00 AM EST.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
413 WGUS42 KCAE 140904 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Columbia SC 404 AM EST Sun Feb 14 2021 ...The National Weather Service in Columbia SC has issued a Flood Warning for the following rivers in South Carolina... Stevens Creek Near Modoc affecting Edgefield and McCormick Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at www.weather.gov. The next statement will be issued this afternoon at 415 PM EST. && SCC037-065-142115- /O.NEW.KCAE.FL.W.0006.210214T0904Z-210215T1328Z/ /MODS1.1.ER.210214T0545Z.210214T0800Z.210214T1327Z.NO/ 404 AM EST Sun Feb 14 2021 The National Weather Service in Columbia has issued a * Flood Warning for the Stevens Creek Near Modoc. * From early this morning to Monday morning. * At 3:00 AM EST Sunday the stage was 19.8 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 3:00 AM EST Sunday was 19.8 feet. * Forecast...The river is expected to fall below flood stage later this morning and continue falling to 4.1 feet Thursday evening. * Impact...At 19.0 feet, Farmland along Stevens Creek above the US Highway 23 bridge near Modoc becomes flooded. * Flood History...No available flood history. && LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229 $$ HC
1 follow-up statement
950 WGUS82 KCAE 141532 FLSCAE Flood Statement National Weather Service Columbia SC 1032 AM EST Sun Feb 14 2021 ...The Flood Warning is cancelled for the following rivers in South Carolina... Stevens Creek Near Modoc affecting Edgefield and McCormick Counties. SCC037-065-141645- /O.CAN.KCAE.FL.W.0006.000000T0000Z-210214T1532Z/ /MODS1.1.ER.210214T0545Z.210214T0800Z.210214T1327Z.NO/ 1032 AM EST Sun Feb 14 2021 ...The Flood Warning for the Stevens Creek Near Modoc has been cancelled... The Flood Warning is cancelled for the Stevens Creek Near Modoc. * At 9:00 AM EST Sunday the stage was 18.9 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to fall to 4.7 feet Friday morning. && LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229 $$ MG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Feb 14, 12:37 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 14, 12:37 AM EST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1237 AM EST Sun Feb 14 2021 .SYNOPSIS... Rain and below normal temperatures continue as cold air damming remains in place through the weekend. A brief warm up on Monday makes way for more rain as another low pressure swings through the region late Monday. After some nice weather Tuesday and Wednesday, the active pattern continues for mid and late week as another strong low pressure moves in from the west. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Wedge conditions solidly locked into the region with weak area of low pressure off the SE US Coast. Rain has continued tapering off this evening with some light rain and drizzle remaining in the northern Midlands and Pee Dee. Overnight another plume of moisture will begin marching northward across the FL Panhandle and spreading into the forecast area around daybreak. Have adjusted pops downward overnight with the highest pops in the eastern Midlands closer to the low pressure offshore. Rainfall amounts through daybreak will generally be less than one tenth of an inch with up to one quarter inch in the eastern Midlands and southern CSRA. Low temperatures will only be a few degrees cooler with mid 30s north and around 40 in the CSRA. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... Surface low pressure pushes off to the NE early Sunday with the wedge remaining in place. There may a brief reprieve in rain early Sunday as some drier air pushes in aloft with SW flow weakening slightly around 850mb and a lack of forcing across the area. This will be short lived as another surface low develops along the Gulf of Mexico and tracks across the panhandle of Florida with shortwave energy pivoting through the region. Once again the highest moisture will be closer to the Coastal Plain where rainfall amounts will be the highest. Rainfall likely a bit more focused in the southeastern forecast area tomorrow with the moisture gradient a bit sharper. Rainfall rates were not all that impressive today so unlikely that another day of moderate rain causes widespread flooding concerns with HiRes models showing similar to slightly less QPF compared to today. Temperatures Sunday continue to trend lower as the wedge continues to dominate. NAM has had a good handle on conditions the past two days as well as HREF so leaned on them for highs tomorrow as well as I see no reason that the wedge will erode with consensus among models bringing the surface low east of the area. Sunday night temperatures not expected to drop much with low level moisture remaining in place, although PWATs will decrease overnight, keeping any rain lighter. Moisture remains fairly shallow Monday with forecast soundings limiting saturation to around 5000ft and below. Chances for rain but amounts will be much lighter, less than a tenth of an inch. Still keep the low clouds and wedge as temperatures generally remain cold still through much of the day. It will only be as a cold front approaches from the west late in the day where temperatures will begin to rise and the wedge slowly erodes. Daytime highs will be generally cooler with temperatures beginning to rise late evening into the overnight hours. The cold front will move through the area late Monday night with some weak instability possible, depending on how fast we can erode the wedge. While left slight chance thunderstorms in through the entire area, confidence is higher closer to the coast. Front should remain fairly progressive limiting QPF associated with it to mainly a half inch or less. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Any remaining precipitation should be out of the area by Tuesday morning, as the low pressure system lifts to the northeast. The airmass behind the low will be drier but not terribly impressive and temperatures will rebound into the 60s Tuesday. There is good agreement and confidence in a deep trough developing over the central US which will dominate the rest of the long term period. As the trough slowly shifts east, low pressure develops along the Gulf coast and increases chances for active weather Wednesday night through Friday. Ensemble guidance is consistently showing a diving Pacific jet that will amplify a deep shortwave in the Western and Central US by Wednesday. Given the orientation of the trough and jet, quick amplification of this trough is expected. Low pressure will spin up across the Gulf coast and into the MS Valley on Wednesday. Strong moisture transport and low level warm advection Wednesday night into Thursday will increase precipitation chances to categorical across the forecast area. While there is high confidence in precipitation Thursday, there is some uncertainty on a possible wedge setup due to the strength and position of the surface ridge over the Northeast. The EC ensemble members are somewhat more progressive with the upper level pattern than the GEFS and therefore weaker with the surface ridge comparatively. Possibly helping with this uncertainty is the slowing and more amplified trend of the shortwave over the last few cycles of both the EC and GEFS. So the GEFS may have an overall better handle on things right now. Overall, there is high uncertainty Wednesday and Thursday in temps due to potential CAD, especially across the northern portion of the forecast area. For Friday, the uncertainty continues. The EC members generally track the low directly over the Carolinas, while the GEFS and Canadian take the track west of the Appalachians. The west track seems to be more likely at this point given the slowing and more amplified trend for all guidance. The westerly track with strong southerly flow should help drive temperatures above average Friday and erode any potential wedge, before the cold front swings through and again increases precipitation chances. Limited instability ahead of the front keeps the risk of thunderstorms low at this time but with the current trends, its something to watch. Below average temperatures and drier air moves in for the weekend behind the cold front. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... Widespread and prolonged IFR to possibly LIFR conditions will continue through the TAF period. Cold air wedge remains, with drizzle and low stratus expected through the TAF period. Currently there is a break in the rain, with spotty light drizzle across the FA. Ceilings variable from IFR to LIFR. This will continue through the morning, with some improvement to IFR/MVFR in the late afternoon. Widespread rain will move in from the southwest later this morning with some periods of heavier rain this afternoon, thus visibilities expected to go down once again. EXTENDED AVIATION OUTLOOK...A series of weather systems will continue to provide precipitation chances and flight restrictions through early Tuesday. Rain chances and flight restrictions expected to return Wednesday night and Thursday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Feb 13, 5:10 AM EST, 22 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 510 AM EST Sat Feb 13 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 141015- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 510 AM EST Sat Feb 13 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 9:51 AM EST | River Flood Warning | CAE | Orangeburg | 21 days |
| Feb 14, 9:51 AM EST | River Flood Warning | CAE | Calhoun, Richland | 21 days |
| Feb 14, 9:51 AM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 21 days |
| Feb 14, 9:51 AM EST | River Flood Warning | CAE | Chesterfield, Marlboro | 7 days |
| Feb 14, 9:51 AM EST | River Flood Advisory | CAE | Lexington, Richland | 8 days |
Nearby
River Flood Warnings in South Carolina, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.